Rather than other drugs, propofol is more likely to be used for induction of anesthesia to cause an allergic reaction. Propofol is becoming the most common intravenous agent used for induction as well as maintenance of anaesthesia. Allergy to propofol is rarely reported. We present a case of 4-year-old boy presented for elective adenotonsillectomy with past medical history of eczema and multiple allergies to food. He developed what seems to be an allergic reaction to propofol. We concluded that anaesthetists should be alerted when using propofol in patients with history of atopy or several drug allergies. Current evidence suggests that egg allergic patients are not more likely to develop anaphylaxis when exposed to propofol. If reactions to drugs occurred, it is always advisable to ascertain the exact allergen in each individual case before deciding causality. Serum tryptase, skin prick, intradermal testing, or serologic testing should be done to confirm the diagnosis of an anaphylactic reaction.
Keywords: Allergy; egg allergic patient; propofol.